Format

Send to:

Choose Destination
See comment in PubMed Commons below
AIDS Read. 2003 Apr;13(4):176-84, 187.

Long-term complications of nucleoside reverse transcriptase inhibitor therapy.

Author information

  • 1Department of Medicine, Mount Sinai School of Medicine, New York University, New York, USA.

Abstract

HAART has resulted in dramatic declines in morbidity and mortality among patients infected with HIV. Increased experience with HAART has led to the detection of drug related toxicities that may compromise adherence and necessitate discontinuation of treatment and alteration of otherwise effective regimens. This article considers the major long-term complications associated with nucleoside reverse transcriptase inhibitor (NRTI) use--hyperlactatemia and lactic acidosis/hepatic steatosis, other hepatotoxicities, pancreatitis, lipodystrophy, lipoatrophy, neuropathy, and hematologic toxicities. Mechanisms by which NRTIs may produce these effects are discussed, as are differential effects of agents in this class and management options.

PMID:
12741368
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk